Oklahoma, 2025

Hail and Damaging Wind in Oklahoma, September 15, 2025

September 15, 2025 · NWS TSA · 2 events in 1 county or zone

Isolated strong to severe thunderstorms developed across far eastern Oklahoma during the afternoon and early evening of the 15th. Moderate instability developed during the afternoon in the hot and humid air mass, but wind fields and wind shear were very weak.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated strong to severe thunderstorms developed across far eastern Oklahoma during the afternoon and early evening of the 15th. Moderate instability developed during the afternoon in the hot and humid air mass, but wind fields and wind shear were very weak. This combination of instability and wind shear resulted in intense, but short-lived thunderstorms, the strongest of which produced hail up to penny size and damaging downburst wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 15, 11:40 AM CST, 3 hours 32 minutes earlier. Its key messages:

  • Issued at 1147 AM CDT Sun Sep 14 2025
  • Above average temperatures continue through midweek with low to medium (10-40%) shower/storm chances each afternoon.
  • Frontal boundary moves in late Wednesday through the end of the week bringing increasing rain chances and cooler temperatures
  • At least low shower and storm chances linger into the weekend as various disturbances move nearby the local region.
Area forecast discussion, Sep 15, 11:40 AM CST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1240 PM CDT Mon Sep 15 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1147 AM CDT Sun Sep 14 2025

 - Above average temperatures continue through midweek with low to
   medium (10-40%) shower/storm chances each afternoon.

-  Frontal boundary moves in late Wednesday through the end of the
   week bringing increasing rain chances and cooler temperatures

 - At least low shower and storm chances linger into the weekend as
   various disturbances move nearby the local region.

&&

.SHORT TERM...
(Through tonight)
Issued at 1147 AM CDT Mon Sep 15 2025

Another hot and humid afternoon is in store across the area as
temperatures warm into the 90s areawide and heat index values
approach 100 degrees in some locations. Scattered showers and storms
will once again be possible this afternoon, mainly across northwest
Arkansas where terrain enhancements will help spark off some storms
in the heat of the day. Forecast thermo profiles show a well mixed
boundary layer which could lead to some gusty winds within any storm
that can develop. Severe weather remains unlikely owing to the lack
of deep layer shear over the region, but some gusts of 40-50 mph
can't be ruled out with the stronger cells. Storms will likely
linger toward sunset before gradually declining after sunset with
the loss of heating. Another unseasonably warm night is forecast,
with lows mainly in the mid 60s to lower 70s.

Bowlan

&&

.LONG TERM...
(Tomorrow through Monday)
Issued at 1147 AM CDT Mon Sep 15 2025

Broad ridging will remain in place over much of the CONUS through
Tuesday. With little change in the overall pattern, much of the same
is expected on Tuesday as that of previous days. A subtle impulse
moving near the region could potentially spark off more numerous
showers/storms tomorrow afternoon across much of eastern Oklahoma
and western Arkansas. Thus, have adjusted PoPs westward somewhat
from the NBM to cover mention throughout the CWA tomorrow afternoon.
Severe weather is still unlikely, but again gusty winds and brief
heavy downpours will be the main impact with any storms. Upper
troughing then begins to impinge on the central CONUS by Wednesday,
leading to increasing precip chances, mainly across eastern Oklahoma
on Wednesday with slightly cooler temperatures.

Troughing becomes more entrenched over the Central Plains on
Thursday with much of the guidance lingering the upper low throughout
the Plains through the weekend. This will likely push a frontal
boundary into the area late Wednesday into Thursday, with more
widespread shower and storm chances expected through the end of
the workweek. Severe chances remain low, but a few strong to
marginally severe storms will be possible in this timeframe.
Damaging winds will be the main concern with any stronger storm
that can develop. Added cloud cover and precip in the area will
also lead to more seasonable temperatures, mainly in the 80s,
through the rest of the period as well. At least low rain chances
will continue through the weekend as various disturbances move
around the parent upper low lingering over the Central Plains.

Bowlan

&&

.AVIATION...
(18Z TAFS)
Issued at 1240 PM CDT Mon Sep 15 2025

Isolated to scattered showers and storms are forecast this
afternoon into early evening over mainly northwest Arkansas. Gusty
to locally strong winds, brief heavy rainfall, and brief MVFR
conditions will be capable within any thunderstorm development.
Will continue Prob30 groups for timing of greater potential.
Otherwise, scattered to broken mid and high clouds are anticipated
into this evening and become mainly high clouds tonight into
Tuesday morning across the CWA. Like this morning, there remains
a potential for reduced visibility again for KFYV early Tuesday
morning. Thus, will continue a Tempo group for timing. Outside of
any storm impacts and early morning fog for KFYV, VFR conditions
are forecast for the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  93  69  90 /  10  20   0  20
FSM   70  94  70  93 /  20  30  10  20
MLC   67  93  67  92 /   0  20   0  20
BVO   65  91  65  89 /  10  20  10  30
FYV   65  89  63  90 /  20  30  10  20
BYV   65  89  65  90 /  20  30  10  20
MKO   68  92  68  91 /   0  20   0  20
MIO   66  91  66  89 /  20  20  10  20
F10   67  92  66  91 /   0  20   0  20
HHW   67  91  67  90 /   0  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...04
LONG TERM....04
AVIATION...20
Hazardous weather outlook, Sep 15, 11:39 AM CST, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1239 PM CDT Mon Sep 15 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1239 PM CDT Mon Sep 15 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northwest Arkansas.
	ONSET...This Afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Far Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Afternoon.

DISCUSSION...
Scattered thunderstorms will be possible across portions of far
eastern Oklahoma and northwest Arkansas this afternoon. A few
storms could be strong to marginally severe, with damaging wind
gusts the primary threat with the strongest storms. Storms will
also pose a threat of heavy downpours and lighting through the
early evening hours. Storms should gradually diminish near and
after sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY THROUGH SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Afternoon and evening thunderstorm development is again expected
on Tuesday across mainly far eastern Oklahoma and into western
Arkansas. Toward the middle to latter part of this week, multiple
rounds of thunderstorms are expected as an upper level trough
moves into and lingers across the central United States. While a
very low chance of severe weather will exist during this time
frame, an increased potential for heavy rainfall currently
appears to the more substantial threat. The potential for isolated
thunderstorms will extend into the weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Sep 15, 2:19 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
319 PM CDT Mon Sep 15 2025

ARZ010-152045-
Washington AR-
319 PM CDT Mon Sep 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WASHINGTON COUNTY
THROUGH 345 PM CDT...

At 319 PM CDT, Doppler radar indicated a strong thunderstorm over
Blackburn. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Winslow...                        Woolsey...
Devils Den State Park...          Brentwood...
Hogeye...                         West Fork...
Strickler...                      Blackburn...
Prairie Grove...

This includes Interstate 49 between mile markers 41 and 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3575 9413 3576 9438 3598 9434 3593 9402
TIME...MOT...LOC 2019Z 100DEG 2KT 3583 9423

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 15, 2:53 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
353 PM CDT Mon Sep 15 2025

ARZ010-152130-
Washington AR-
353 PM CDT Mon Sep 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WASHINGTON COUNTY
THROUGH 430 PM CDT...

At 353 PM CDT, Doppler radar indicated a strong thunderstorm over
Prairie Grove. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Prairie Grove Battlefield State...Walnut Grove...
Strickler...                      Prairie Grove...
Clyde...                          Rhea...
Canehill...                       Hogeye...
Lincoln...                        Viney Grove...
Wedington...                      Farmington...
Greenland...

This includes Interstate 49 between mile markers 57 and 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3602 9418 3581 9429 3590 9449 3610 9441
TIME...MOT...LOC 2053Z 122DEG 2KT 3596 9434

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The radar

The Western Arkansas radar (KSRX), 50 km away, was scanning. The volume nearest the first event began at 21:09 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Le Flore

When
September 15, 3:12 PM CST
Where
Le Flore County, 1 mi E of Heavener
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
34.880, -94.582

Thunderstorm Wind, Le Flore

When
September 15, 3:20 PM CST
Where
Le Flore County, Heavener
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.880, -94.600

Strong thunderstorm wind snapped large tree limbs.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290421, 1290422.